Couldn't find what you looking for?

TRY OUR SEARCH!

I have been on oxycontine 80 mg., 3 times a day for 10 years, through a well known pain clinic. When it was taken off the market, my dr. wanted me off of it. he weaned me from 80, to 60mg. 3 times a day. the withdrawal was excruciating(chills and sweats, insomnia, nightmares, feeling of crawling insects under my skin, migraine, total intolerance to stress, agitated, terrified(my biggest fear is death, specifically going to hell)...I wanted to die, but am a Christian and wont commit suicide, every day I considered calling 911, or even CAM-H(hospital for addictions. I wanted to be an inpatient, but they refused on the grounds that I am seriously ill anyway, and the pain dr. had no idea what to put me on for chronic, severe pain. Even on the high dose oxy..my pain level were 8,9,10/10.  His only suggestion is methadone over oxyneo.  Now that i am finally out of withdrawl, life feels like a slice of cake(not really!`but so much more bearable).  What do you think?

Oxyneo is supposedly oxycontin but tamper proof, however I became short of breath from the first dose, some of my other meds stopped working, or acted strange, I.e.I take trazadone(desyrel)for sleep, and now it not only doesn't work, it makes me feel like I was run over by a truck, or the worst possible hang-over(I do not drink, do recreational drugs,or even caffeine.), migraines and other changes.

I wonder if there isn't some cover-up going on with the drug company..and i wouldn't be surprised if oxyneo is also taken off the market, but probably more because its almost impossible to get off of! Shortly after, My pain Dr. resigned, and he no-one at the pain clinic has ordered an opiate in 3 years, and that long term studies and sufficient testing were not done, and consequently many people were having trouble with the drug, but most especially if they were going through withdrawal. my withdrawal(with just a reduction of 60mg. a day) put me in a horrendous withdrawal, which I wasn't sure I would live through..and even after my pain dr. decided to put me back on the full dose, it was a further 5 weeks of withdrawal. I lost 10 lbs. just from the nausea and vomiting.

I would like to get some info, as I have no other source, my pain dr. doesn't seem remotely knowledgeable about withdrawal, he just shakes his head says I don't know, but apologized deeply from his heart he said, for the damage caused by being put on this drug.When I asked him why he did not tell me from the beginning that this drug is 21/2 times stronger than morphine he didn't/couldn't answer. my only reason for seeing him I explained, is that I thought he would keep me out of harms way, as I apparently will have to live with very high pain levels till I die. A gp suggested methadone..anyone have knowledge/an opinion on that?

Sorry for the long post, sincerely

pinkrainbow

Loading...

Honest to God, pinkrainbow, your post could've been written by me!  The only difference is that I was on 80mg of oxycontin 4x daily which was reduced to 60mg 3x daily of oxyneo.  It's been hell.  I've also been on other meds for years and like you, had a reaction to one (ativan, which I take for severe insomnia) that I've never had before, ending up being taken to the er by ambulance because it made me act almost drunk, despite the fact that I didn't take any more than I have previously, with no effects like this.  This episode actually caused my son to be taken away from me by cas, who is accusing me of mistreating/abusing medications.  No one will listen to me that it's been caused by the change from oxycontin to oxyneo and NOT that I have ever or will ever abuse drugs of any kind, so although I'm sorry to hear about your pain and would never wish what I feel on anyone else, it is nice to hear that someone else is having the same issues with it as I am.  And today, on top of everything else, my doctor informs me that she is not going to allow me to continue being on oxyneo, no matter how much pain I'm in, despite the fact that I've taken myself off ativan and haven't taken one since this episode occurred.  Not everyone who takes this medication is a junkie and I don't believe I deserve to be treated like one!  I simply need something to reduce the pain enough to allow me to function and this is been the only med that has allowed even that.  No, I'm not 100% pain free or even close, but unlike what the doctors think, that doesn't mean it isn't helping some.  I'd rather have a daily pain level of 8 or 9 out of 10 rather than one of 11 out of 10, which is what it'll be when I'm done my current prescription and not prescribed anything else.  I was told methadone may be an option, but I also don't know anything about that drug, which I thought was more for drug abusers so that they can't get high, as methadone blocks the ingredients in drugs that give you a high, rather than a method of pain relief.  And that's all I want. Pain relief. Is that really so much to ask??  Well, good luck and I hope you get the answers you're looking for.
Reply

Loading...

I have been on methadone for three years and have been clean from all other drugs since being on methadone. Im going to give you alist of the pros and cons of methadone for you to consider because really no one can make this decision for you except for you.
Pros:
1. Methadone has the longest half life of any opiate on the market. Which means it stays in your system for a full 24 hours before you have to take your next dose.  This will help you avoid withdrawals.
2. Methadone programs are available to help you with your dosage, side effects and any other help that you would need whereas other drugs don't have their own programs.
3. Once your body gets used to methadone you will no longer "get high" from the drug. This makes it easy to live a normal life while on pain medication
4. Methadone is a very strong acting opiod, if anything can help you with pain methadone can.
Cons:
1. Methadone WILL destroy your teeth, there is absolutely nothing that you can do about this, I did everything that I was told to do for tooth care and more and my teeth are still destroyed from methadone usage.
2. If you decide to go off of methadone the withdrawal is more sever than nay other opiate drug and can take months to withdrawal from.
3. Methadone will make other opiates not work. If you intend to take methadone with other opiates forget it because they will not work.
4. Drug interactions with methadone can be very dangerous and may kill you.
5. While taking methadone you will have to constantly pick up your drink from a pharmacy whereas with other drugs you just need to pick up your bottle of pills and go on with your life. Methadone has to be monitored closely.

Good luck!


Reply

Loading...

Chelsea sorry but most of this is false methadone does not rott your teeth what it does is gives you dry wich can lead to bad breath and lots of plaque but can easily be controlled by drinking plenty of water and brushing also otc sprays to restore ph levels also methadone does not block other opiates rather at higher doses can fill and flood the receptors towere your brain can't absorb anymore note everyone is diff
Reply

Loading...